Alert archive / Louisiana / Small Craft Advisories in 2014
Small Craft Advisory 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 16, 2014, 4:30 AM CST. It took effect at Nov 17, 2014, 12:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 4:30 AM CST (10:30 UTC)
- In effect from
- Nov 17, 2014, 12:00 AM CST
- Expired
- Nov 17, 2014, 3:07 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 9:19 PM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Nov 15, 9:19 PM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 PM CST SAT NOV 15 2014
.UPDATE...
TEMPERATURES LOOK TO BE STABILIZING OR NEARING THE BOTTOM FOR THE
NIGHT AS A WEAK SOUTHERLY FLOW HAS MOVED INLAND AND LOW LEVEL
CLOUD DECK IS INHIBITING ANY FURTHER DECLINES. LOOKS FOR A SLOW
WARM UP OVERNIGHT AS GULF MOISTURE BEGINS TO MIGRATE NORTHWARD. RADAR
AT THE MOMENT IS LIMITED TO A FEW SPRINKLES ACROSS THE AREA...HOWEVER
...IR SATELLITE SHOWING THICKENING OF THE CLOUDS ALONG THE SOUTHEAST
TEXAS COAST AND OVER THE NORTHWEST GULF OF MEXICO. THIS SIGNALS TO
THIS FORECASTER THAT RAIN WILL DEVELOP BY MORNING ACROSS THE AREA.
SUNDAY LOOKS QUITE WET AND MUCH WARMER. POPS ARE IN LINE WITH
CURRENT THINKING. TEMPERATURES LOOK GOOD FOR TONIGHT. NO MAJOR
CHANGES NEEDED.
&&
.PREV DISCUSSION... /ISSUED 623 PM CST SAT NOV 15 2014/
AVIATION...
CLOUD CEILINGS BACK TO THE WEST ARE RUNNING FROM 012 TO 025.
CEILINGS OVER SE TX AND SRN LA ARE HOLDING AT OR ABOVE 022...
LOWER CEILINGS WILL MAKE THERE WAY INTO THIS REGION OVERNIGHT
AHEAD OF THE PRECIPITATION THAT IS EXPECTED MOST OF THE DAY ON
SUNDAY.
PREV DISCUSSION... /ISSUED 335 PM CST SAT NOV 15 2014/
DISCUSSION...
CURRENT SFC ANALYSIS SHOWS OUR COLD HIGH RETREATING EASTWARD OVER
THE EAST COAST WITH AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE
LOWER TX COAST. THIS WILL CONTINUE A GRADUALLY INCREASING E FLOW
OVER THE REGION...ESPECIALLY THE COASTAL WATERS. INLAND...TEMPS HELD
DOWN TO THE LOWER/MID 50S AS CLOUD COVER HAS COMPLETELY OVERTAKEN
THE REGION.
LOTS OF CHANGES OVERNIGHT AS A SIGNIFICANT UPPER LEVEL DISTURBANCE
MOVES ACROSS THE SOUTHERN U.S. TONIGHT AND SUNDAY. THIS WILL BRING
A SIGNIFICANT INCREASE IN MOISTURE AND LIFT LATE TONIGHT INTO SUN
AS IT CONTINUES TO AMPLIFY THE FRONTAL WAVE/LOW ALONG THE TX
COAST AND MOVES NE ACROSS SE TX/LA SUN. THIS WILL ALSO PRODUCE A
SIGNIFICANT WARM UP INTO THE 70S ACROSS SE TX/S LA IN THE WARMER
SECTOR OF THE LOW/TROF...WITH 50S TO LOWER 60S REMAINING N OF THE
FRONT ACROSS INLAND SE TX/C LA...THUS PRODUCING A SIZABLE TEMP
GRADIENT. THUS...EXPECT SHRA/TSRA DEVELOPMENT. SPC OUTLINES OUR
REGION WITH MARGINAL SVR WX THREAT WITHIN THE WARM SECTOR...WITH ISO
WIND DAMAGE AND TORNADO DEVELOPMENT DURING THE DAY SUN INTO SUN
EVENING.
ONCE THE UPPER LEVEL DISTURBANCE AND SFC LOW/TROF MOVES NE OF THE AREA
SUN EVENING...ANOTHER SIGNIFICANT COLD FRONT WILL SWEEP ACROSS THE
REGION. OVER-RUNNING SHRA/ISO TSRA WILL END BY EARLY MON MORNING...WITH
SIGNIFICANT CAA ACROSS THE REGION. CLEARING SKIES AND ANOTHER AREA
WIDE FREEZE IS EXPECTED BY TUE AND WED MORNINGS.
A SIGNIFICANT WARMING TREND WILL COMMENCE BY THU INTO SAT AS THE
HIGH MOVES EAST AND S TO SE FLOW PREVAILS. ALONG WITH THIS...CHANCES
OF PRECIP RETURN CHANCE OF SHRA AS ANOTHER SYSTEM APPROACHES FROM
THE WEST.
DML
MARINE...
AN AREA OF LOW PRESSURE WILL CONTINUE DEVELOPING ALONG THE TEXAS
COAST...WHICH WILL ALLOW FOR STRENGTHENING EAST TO SOUTHEAST WINDS
TODAY AND ESPECIALLY FOR TONIGHT INTO SUNDAY. FOR THIS...CONTINUING
PREVIOUSLY ISSUED SMALL CRAFT ADVISORY FOR THE 20-60 NM
ZONES...WITH SCEC FOR THE LAKES/BAYS AND 0-20 NM ZONES THRU LATE
SUN EVENING.
ONCE THE AREA OF LOW PRESSURE MOVES NORTHEAST...A STRONG COLD
FRONT WILL SWEEP THROUGH THE GULF WATERS LATE SUNDAY NIGHT INTO
MONDAY MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 30
KNOTS...WITH FREQUENT GUSTS TO GALE FORCE...WITH WINDS DIMINISHING
BY MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE
AREA. FOR THIS...CONTINUED THE GALE WATCH STARTING AT 09Z MON THRU
12Z TUE. THIS WILL PROBABLY BE EITHER UPGRADED TO A GALE WARNING
OR STRONG SMALL CRAFT ADVISORY TONIGHT TO GIVE AT LEAST 24 HRS
HEADS UP FOR THE ONSET OF THESE STRONGER WINDS. ALSO...WITH THE
PROLONGED OFFSHORE FLOW EXPECTED...ALONG WITH SURGE GUIDANCE
SHOWING TIDE LEVELS FALLING TO NEAR OR BELOW -1.0 MLLW FOR SABINE
PASS & CAMERON...OPTED TO GO AHEAD AND ISSUE THE LOW WATER
ADVISORY FOR A HEADS UP TO BARGE TRAFFIC AND CHANNEL NAVIGATORS
FROM MID TO NOON MON.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 53 72 41 51 / 40 100 100 10
KBPT 55 70 39 50 / 70 100 70 10
KAEX 47 63 37 48 / 60 100 100 10
KLFT 51 72 43 51 / 20 100 100 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT FOR
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
LOW WATER ADVISORY FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY
FOR CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.
SMALL CRAFT ADVISORY FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT FOR CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-SABINE
LAKE-VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE SUNDAY NIGHT FOR
CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-SABINE
LAKE-VERMILION BAY.
&&
PUBLIC/MARINE...06Hazardous weather outlook, Nov 15, 6:50 AM CST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 650 AM CST SAT NOV 15 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 650 AM CST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL BEGIN INCREASING LATER TODAY AND TONIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. THERE IS A VERY LOW RISK OF SEVERE THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN LIMITATION AT THIS TIME. THE PRIMARY SEVERE WEATHER RISK IS DAMAGING STRAIGHT LINE WINDS AND TORNADOES. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE SUNDAY NIGHT...BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. NORTH WINDS BEHIND THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY OVER THE COASTAL COUNTIES AND PARISHES. A WIND ADVISORY MAY BE NEEDED ON MONDAY. TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED MONDAY NIGHT AND TUESDAY NIGHT...AND FREEZE OR HARD FREEZE WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT MAY BE NEEDED SUNDAY. GMZ430-432-435-450-452-455-470-472-475-161200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 650 AM CST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER THE WATERS WEST OF CAMERON BEYOND 20 NM. EAST WINDS WILL GRADUALLY BECOME MORE SOUTHEAST AND ARE EXPECTED TO CONTINUE INCREASING TONIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE GULF WATERS ON SUNDAY AS A LOW PRESSURE SYSTEM OVER SOUTH TEXAS LIFTS TO THE NORTHEAST. THERE IS A VERY LOW RISK OF SEVERE THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN LIMITATION AT THIS TIME. THE PRIMARY SEVERE WEATHER RISK IS STRONG WIND GUSTS IN EXCESS OF 34 KNOTS AND WATERSPOUTS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL COME TO AN END FROM WEST TO EAST LATE SUNDAY NIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE STRONG AND GUSTY NORTH WINDS IN THE WAKE OF THE FRONT OVER THE COASTAL LAKES AND BAYS AND GULF WATERS WITHIN 20 NM. A GALE WATCH HAS BEEN ISSUED FOR THE GULF WATERS BEYOND 20 NM. A LOW WATER ADVISORY IS POSSIBLE FOR THE COASTAL LAKES AND BAYS AND NEARSHORE WATERS EARLY MONDAY MORNING. WINDS AND SEAS WILL BEGIN TO SETTLE DOWN LATE MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE SINKS SOUTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:30 AM CST | Gale Warning | LCH | 34 hr | |
| Nov 16, 6:52 AM CST | Special Weather Statement | LCH | Allen | 23 min |
| Nov 16, 9:07 AM CST | Special Marine Warning | LCH | 53 min | |
| Nov 16, 9:43 AM CST | Special Marine Warning | LCH | 62 min | |
| Nov 16, 10:13 AM CST | Special Marine Warning | LCH | 62 min | |
| Nov 16, 10:41 AM CST | Special Weather Statement | LCH | Jefferson Davis | 64 min |
| Nov 16, 11:17 AM CST | Special Marine Warning | LCH | 58 min | |
| Nov 16, 11:47 AM CST | Special Weather Statement | LCH | Acadia | 58 min |
| Nov 16, 12:09 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette | 66 min |
| Nov 16, 12:19 PM CST | Tornado Warning | LCH | Acadia | 41 min |
| Nov 16, 12:52 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 38 min |
| Nov 16, 1:03 PM CST | Special Marine Warning | LCH | 57 min | |
| Nov 16, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 23 min |
| Nov 16, 2:15 PM CST | Special Marine Warning | LCH | 45 min | |
| Nov 16, 2:57 PM CST | Small Craft Advisory | LCH | 47 hr | |
| Nov 16, 3:22 PM CST | Special Weather Statement | LCH | Vermilion | 38 min |
| Nov 16, 4:09 PM CST | Severe Thunderstorm Warning | LCH | Vermilion | 66 min |
| Nov 16, 4:14 PM CST | Special Marine Warning | LCH | 61 min | |
| Nov 16, 5:21 PM CST | Special Weather Statement | LCH | Saint Martin | 54 min |
Nearby
Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.